MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980A1ENNISB
Medical Device Problem Codes No Flow (2991); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, this 980 ventilator had a loss of ventilation.Post ventilator transfer, the device did not pass the power on self test (post) a review of the ventilator logs confirmed the reported loss of ventilation.The device was available for evaluation.Sp reviewed the logs and found that the unit would not allow short self test (sst).From the logs, sp identified several background diagnostic codes in the memory.Sp performed extended self test (est) and short self test (sst) to clear the codes.The ventilator passed all calibrations and tests per the manufacturer's specifications at the time of service.With the available information, the cause of the reported issue could not be determined.However, the potential cause may be due to simultaneous faults with the mix subsystem and that of the proportional solenoid valve (psol).The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that, while in use on a patient, this 980 ventilator had a loss of ventilation.The patient was removed from the ventilator and placed on an alternate ventilator.There was no reported injury to the patient.Post ventilator transfer, the device did not pass the power on self test (post).

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22199396
Report Number8020893-2025-00115
Device Sequence Number15381971
Product Code CBK
UDI-Device Identifier10884521201897
UDI-Public10884521201897
Combination Product (Y/N)N
Initial Reporter CountryBG
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980A1ENNISB
Device Catalogue Number980A1ENNISB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Initial Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown